MAUDE Adverse Event Report: BOSTON SCIENTIFIC - SPENCER ZERO TIP¿; DISLODGER, STONE, BASKET, URETERAL, METAL

BOSTON SCIENTIFIC - SPENCER ZERO TIP¿; DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number M0063901000
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/25/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient's exact age is unknown; however it was reported that the patient was over the age of 18.(b)(6).A visual analysis of the returned device found that the basket was in the closed/ retracted position when received.The sheath was found stretched and ripped/torn at the distal end.A functional test was performed by having the handle actuated, and it was found that the basket was not able to open due to the condition of the sheath being stretched.The evaluation concluded that during the procedure excessive manipulation of the device and interaction with the scope or other devices most likely contributed to the failures of sheath stretched and ripped/torn at the distal end.Additionally, anatomical and/or procedural factors encountered during the procedure could have increased the resistance within the working length causing damage to the sheath.The device¿s condition of sheath stretched directly affected the ability of the device to open the basket.Therefore, the most probable root cause of this complaint is operational context.Boston scientific manufacturing processes include extensive inspections to ensure that all finished devices meet specifications.The device history record (dhr) review found the device met all manufacturing specifications.A search of the complaint database confirmed that no similar complaints exist for the specified lot.
 
Event or Problem Description
It was reported to boston scientific corporation that an zero tip stone retrieval basket was used in the right ureter during a ureteral lithotripsy procedure performed on (b)(6) 2017.According to the complainant, during the procedure, after removing ureteral stones several times, the basket failed to open outside the patient.Another zero tip basket was used to complete the procedure.There were no patient complications reported as a result of this event.This event has been deemed a reportable event based on the investigation results; sheath torn/ split at the distal end.

Brand Name
ZERO TIP¿
Common Device Name
DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
BOSTON SCIENTIFIC - SPENCER
780 brookside drive
spencer IN 47460
MDR Report Key7207617
Report Number3005099803-2018-00086
Device Sequence Number19151613
Product Code FFL
UDI-Device Identifier08714729341994
UDI-Public08714729341994
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2018
Device Model NumberM0063901000
Device Catalogue Number390-100
Device Lot Number18570416
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/12/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/04/2018
Initial Report FDA Received Date01/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1